Alert archive / Indiana / Wind Chill Advisories in 2008

Wind Chill Advisory 3, NWS Indianapolis, IN

January 23, 20087 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Jan 23, 2008, 3:28 PM EST for 7 counties in Indiana. It took effect at Jan 24, 2008, 6:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2008, 3:28 PM EST (20:28 UTC)
In effect from
Jan 24, 2008, 6:00 AM EST
Expired
Jan 24, 2008, 12:00 PM EST
In force
6 hr
Issued by
NWS Indianapolis, IN

Counties Carroll County, IN, Clinton County, IN, Fountain County, IN, Howard County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 232048
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EST WED JAN 23 2008


INZ021-028>031-035-038-240400-
/O.NEW.KIND.WC.Y.0003.080124T1100Z-080124T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
328 PM EST WED JAN 23 2008

...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO 12 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 12 PM EST
THURSDAY. 

THE COMBINATION OF COLD TEMPERATURES AND INCREASING WINDS LATE 
TONIGHT WILL CAUSE THE WIND CHILL INDEX TO DROP INTO THE 15 TO 20 
BELOW ZERO RANGE THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
3 follow-up statements
000 
WWUS43 KIND 240316
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1016 PM EST WED JAN 23 2008

INZ021-028>031-035-038-241130-
/O.CON.KIND.WC.Y.0003.080124T1100Z-080124T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
1016 PM EST WED JAN 23 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO 12 PM EST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO 12 PM EST
THURSDAY. 

THE COMBINATION OF COLD TEMPERATURES AND INCREASING WINDS LATE TONIGHT 
WILL CAUSE THE WIND CHILL INDEX TO DROP INTO THE 15 TO 20 BELOW
ZERO RANGE THURSDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$


JOHNSON
000 
WWUS43 KIND 240902
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 AM EST THU JAN 24 2008

INZ021-028>031-035-038-241700-
/O.CON.KIND.WC.Y.0003.080124T1100Z-080124T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
402 AM EST THU JAN 24 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

THE COMBINATION OF COLD TEMPERATURES AND BRISK WINDS THIS MORNING WILL
CAUSE THE WIND CHILL INDEX TO DROP INTO THE 15 TO 20 BELOW ZERO
RANGE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS43 KIND 241659
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 AM EST THU JAN 24 2008


INZ021-028>031-035-038-241800-
/O.EXP.KIND.WC.Y.0003.000000T0000Z-080124T1700Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-TIPTON-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO
1159 AM EST THU JAN 24 2008

...WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY...

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON EST TODAY. 


$$
JH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 2:15 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jan 23, 2:15 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EST WED JAN 23 2008

.DISCUSSION...UPPR LVL SHORT WV TROF CURRENTLY OVR THE NRN MIDWEST
XPCTD TO DROP SEWD ACRS THE LOCAL AREA LT TONIGHT/THURS MORN. AFTER
PASSAGE OF THIS SYS...MODELS AGREE ON FLOW BECOMING MORE ZONAL WHICH
WL LEAD TO DRY AND MODERATING CONDS TOWARDS THE END OF THE WEEK.
FCST FOCUS CENTERS ON POPS WITH TONIGHT/S SYS.

DESPITE THE LACK OF A SIG SFC REFLECTION...APPROCHING UPPR TROF
GENERATING QUITE A BIT OF SNOW SHWR ACTVTY UPSREAM. WL BRING IN SCT
SNOW SHWRS TO THE NRN/ERN ZONES BY MID/LT EVEN...AND FLURRIES
FARTHER SW WHERE DEEPER MOISTURE/LIFT IS A LTL LESS EVIDENT.
PASSAGE OF UPPR TROF OCCURS BY EARLY THURS AFT...SO THIS COMBINED
WITH STG CAA...DECIDED TO LEAVE SOME FLURRIES IN THE FCST THRU THE
EARLY AFT HRS. AFT THAT...CONDS LOOK PRETTY QUIET FOR THE REST OF
THE SHORT RANGE AS SFC HI PRES MOVES THRU. WAA ALOFT WL PROB BRING
IN SOME MID/HI LVL CLDS BY FRI AND INTO THE WEEKEND.

LO LVL THICKNESSES SUGGEST THE NGM MOS GUIDANCE IS TOO WARM
THROUGHOUT THE SHORT RANGE PD. PLANNING ON CUTTING THE MOS LOWS
TONIGHT/THURS NIGHT BY ABOUT 5 DEGS...AND THE HIGHS THURS/FRI ABOUT
5-8 DEGS. APPEARS WND CHILLS WL REACH ADVISORY CRITERIA FOR SEVERAL
HRS OVR THE NW ZONES THURS MORN...SO WL ISSUE A WND CHILL ADVISORY
FOR THOSE AREAS.

&&

.AVIATION...DISCUSSION FOR THE 18Z TAFS
QUICK MOVING CLIPPER SYS OVR NRN IL AND SE IA WAS PUSHING TOWARD
INDIANA EARLY THIS AFTERNOON. REGIONAL RADAR RETURNS SHOW VERY LIGHT
-SN ALONG AND AHEAD OF THE FRONT...BUT MAINLY CONTAINED TO NRN IL.
SAT IMAGES SHOW VFR CLOUDS INVADING FROM THE NW.

TIME SECTIONS AND FORECAST SOUNDINGS SHOW MOISTURE REMAINS QUITE
LIMITED WITH THIS QUICK MOVING SYSTEM. BEST COMBINATION OF DYNAMICS
AND FORCING WL BE LIMITED TO THE NRN TAF SITES...HENCE HAVE KEPT
WITH CIGS GOING TO MVFR CONDITIONS AT LAF ALONG WITH SOME LGT SNOW
AS THE FRONT PASSES AFT 01Z. WENT WITH JUST MVFR CIGS AT HUF AND IND
AS MOISTURE WL BE LIMITED. FARTHER SOUTH AT BMG...CLOUDS WL ARRIVE
BUT VFR CONDITIONS SHUD PREVAIL.

GOOD SUBSIDENCE ARRIVES BY THURSDAY MORNING ALLOWING FOR A RETURN TO
VFR CONDITIONS AT ALL THE TAF SITES.

.IND WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 AM TO 12 PM EST THURSDAY FOR INZ021-
028>031-035-038.

&&

AVIATION...PUMA
PUBLIC...JAS
Hazardous weather outlook, Jan 23, 4:41 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 AM EST WED JAN 23 2008

INZ021-028>031-035>049-051>057-061>065-068>072-241100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
441 AM EST WED JAN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILLS WILL DIP INTO THE 5 TO 15 DEGREES BELOW ZERO RANGE
LATE TONIGHT.

THERE IS A CHANCE FOR SNOW TONIGHT. ANY ACCUMULATION WOULD BE LESS
THAN AN INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A CHANCE FOR SNOW AT TIMES FRIDAY NIGHT INTO
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-241100-
SULLIVAN-KNOX-
441 AM EST WED JAN 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHWEST CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING SHOULD END THIS EVENING ALONG SOUTHERN PORTIONS OF THE
WABASH RIVER. PLEASE REFER TO THE LATEST HYDROLOGIC STATEMENTS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIND CHILLS WILL DIP TO AROUND 5 DEGREES BELOW ZERO LATE TONIGHT.

THERE IS A CHANCE FOR SNOW TONIGHT. ANY ACCUMULATION WOULD BE LESS
THAN AN INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

Nearby

Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.